MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593AE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
While attempting to insert the solex 7 catheter (lot #186920) into the patient's right femoral vein, the insertion site was well dilated, and the guidewire advanced smoothly.However, the catheter was found to be kinked.Consequently, the catheter was neither inserted nor replaced.No intervention was necessary or planned.The customer did not provide any further information.The patient is alive without any reported injury.
 
Additional Manufacturer Narrative
The reported complaint of a kinked catheter was confirmed during the visual inspection of the returned solex 7 catheter.The catheter was returned to zoll with its shaft completely damaged.The shaft was observed to be kinked at two locations on the serpentine balloon.The exact timing and cause of the kink on the catheter cannot be determined, however, user handling of the catheter cannot be ruled out.During visual inspection, the catheter shaft was observed to be kinked at two locations on the serpentine balloon, located 2.5 cm and 7.5 cm away from the catheter tip.Functional flushing of the catheter was performed.All infusion ports and lumens were flushed without resistance, except for the in/out lumen due to the severe kink on the serpentine balloon.Due to the condition in which the catheter was received, the functional pressure leak test could not be performed.Historical complaints were reviewed for investigation results related to the reported complaint, and there was no previous history of complaints reported for the solex 7 catheter with lot number 186920.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key20243031
Report Number3010617000-2024-00754
Device Sequence Number12571589
Product Code NCX
UDI-Device Identifier00849111075312
UDI-Public00849111075312
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2025
Device Model NumberSL-2593AE
Device Catalogue Number8700-0793-40
Device Lot Number186920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Initial Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight71 KG